KNEE ARTHRITIS - Injections into the joint :
Anyone heard of this??? - - Posted by enuff81020 (enuff81020), 12 September 2003
I had my right tkr on July 14 and it has had one problem after another. I had an MUA a couple of weeks ago--and am having trouble again with pain and lack of extension and flexion. I talked to my os who has been consulting other os's and on Tuesday, he has decided to give me an injection to see if that can help this situation. When I questioned the need for steroids in a replaced knee, I was told that the benefit would be to the soft tissue. The expectation is that it will work on inflamed sore tissue.
I don't know--I am aware that I have no knee anymore...Sylvia
Posted by Ross (Ross), 13 September 2003
Syl, I got the impression that the steroid worked on the soft stuff anyway, I didn't think the big hard bits got much at all out of it. Often, around here, post (knee or hip) surgery, the surgeon will load the site up with a bunch of steroid and local anaesthetic just to start you off. Mate, if they reckon it will get you an edge on the discomfort I reckon I'd go for it.
God bless and protect you, may He grant you healing and freedom from pain.
Posted by enuff81020 (enuff81020), 13 September 2003
Thanks for that insight Ross...I had always assumed that the steroids were lubricating that joint, especially since the last few injections
that I had were so difficult to do. My os told me that the window to insert the stuff was pretty small due to the arthritis and things all closing in.
I have this very unpleasant vision of him telling me to relax my leg over and over again--and me responding with "I thought I was" and it taking a long time to do.
I'm sure getting a bit nervous over the idea of any more procedures that involve--well, that involve anything, especially sharp medical tools like needles and scalpels.
Live and learn, Sylvia
Posted by Jennie (Jennie), 14 September 2003
I am not sure about getting steriods in a replaced knee, because my stepfather had a knee replacement about 2 years before I had my first knee surgery and his os said that they usually try to avoid using injections in an artificial knee when all possible.
Which I am sure that with all of the problems that you have had they have exhausted all other options so maybe they do know what is best, so.....sorry to ramble on, just know that you are in my prayers and even though you seem to be getting next to no relief from this tkr I am praying for you daily that your knee and body will be touched and you can get some much needed relief and a break from all of this....crap!
Talk to ya soon
Posted by enuff81020 (enuff81020), 14 September 2003
My pt told me that he has never had a tkr patient have an injection before. He assumes that the doc will have to avoid that prosthetic...
I won't fib a bit--I was kind of relieved to think that the injections were behine me--oh well...
I appreciate your prayers Sylvia
Updated Thu Apr 29 2010